# SDR SB05144

- Difficulty date: November 6, 2005
- Submitted: November 7, 2005
- Operation: Air carrier
- Aircraft: N384US
- Make and model: Boeing 737-3B7
- Aircraft serial: 22957
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 81781
- Condition: Overheated
- Location: Aft Lt Lavatory
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, P
- Precautionary procedure: F, A

## Discrepancy

JAX   FLT1067   DURING CRUISE, EN ROUTE FROM CLT TO MIA AT FL340, FLIGHT ATTENDANTS NOTICED SMOKE COMING FROM THE AFT LEFT LAVATORY.  FLIGHT ATTENDANT EMPTIED PORTABLE HALON FIRE EXTINGUISHER INTO THE AREA.  NO SMOKE ALARM SOUNDED.  CREW DECLARED AN EMERGENCY AND DIVERTED TO JAX.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE LIGHT BALLAST FOR THE AFT LEFT LAVATORY MIRROR OVERHEATED AND MELTED.  REMOVED AND REPLACED BALLAST ASSEMBLY M148 AND LIGHT ASSEMBLY L261 IN AFT LEFT LAVATORY.  OPERATIONAL CHECK GOOD.  ALSO, REMOVED AND REPLACED AFT LEFT SMOKE DETECTOR PER MM 26-14-01 AND PORTABLE HALON BOTTLE.
